Alert archive / Tennessee / Wind Advisories in 2018
Wind Advisory 17, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Oct 26, 2018, 3:39 AM EDT for Cocke County, Tennessee. It took effect at Oct 26, 2018, 5:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2018, 3:39 AM EDT (07:39 UTC)
- In effect from
- Oct 26, 2018, 5:00 AM EDT
- Expired
- Oct 26, 2018, 3:32 PM EDT
- In force
- 11 hr
- Issued by
- NWS Morristown, TN
County Cocke County, TN
The radar
The Knoxville radar (KMRX), 37 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.7 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892 WWUS74 KMRX 260739 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 339 AM EDT Fri Oct 26 2018 ...Windy Conditions across the Eastern Mountains and Foothills for Today... Increasing southerly winds can be expected across the far eastern Tennessee Mountains and Foothills, and southwest North Carolina for this morning. Southerly winds will increase to 20 to 35 mph with gusts up to 50 mph this morning, then diminishing during the afternoon. TNZ041-261545- /O.CAN.KMRX.WI.Y.0016.000000T0000Z-181026T1600Z/ /O.NEW.KMRX.WI.Y.0017.181026T0900Z-181026T2000Z/ Cocke Smoky Mountains- Including the city of Cosby 339 AM EDT Fri Oct 26 2018 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect until 4 PM EDT this afternoon. * WINDS...Southeast increasing to 20 to 35 mph with gusts up to 50 mph across the mountains and adjacent foothills. * TIMING...Strongest winds are expected from 7 to 11 am this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Loose outdoor objects should be secured. Motorists should be extra cautious to cross winds especially when driving in the higher elevations. $$ NCZ060-061-TNZ072-074-087-102-261545- /O.CON.KMRX.WI.Y.0016.000000T0000Z-181026T1600Z/ Cherokee-Clay-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe-East Polk- Including the cities of Murphy, Hayesville, Cades Cove, Gatlinburg, Coker Creek, and Ducktown 339 AM EDT Fri Oct 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WINDS...Southeast 15 to 25 mph with gusts up to 50 mph across the mountains and adjacent foothills. * TIMING...Strongest winds are expected from 6 to 10 am this morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Loose outdoor objects should be secured. Motorists should be extra cautious to cross winds especially when driving in the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-043-045-047-261545- /O.CON.KMRX.WI.Y.0016.181026T0900Z-181026T2000Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter- Including the cities of Mountain City, Cedar Creek, Erwin, and Roan Mountain 339 AM EDT Fri Oct 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...Southeast 20 to 30 mph with gusts up to 50 mph across the mountains and adjacent foothills. * TIMING...Strongest winds are expected from 8 am to Noon Today. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Loose outdoor objects should be secured. Motorists should be extra cautious to cross winds especially when driving in the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
887 WWUS74 KMRX 261454 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1054 AM EDT Fri Oct 26 2018 ...Windy Conditions across the Eastern Mountains and Foothills for Today... Southerly winds can be expected across the far eastern Tennessee Mountains and adjacent foothills, and southwest North Carolina decreasing from south to north this afternoon. South to southeast winds will continue in the foothills to higher elevations of the mountains from 20 to 35 mph with gusts up to 50 mph until mid afternoon. NCZ060-061-TNZ072-074-087-102-261600- /O.CON.KMRX.WI.Y.0016.000000T0000Z-181026T1600Z/ Cherokee-Clay-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe-East Polk- Including the cities of Murphy, Hayesville, Cades Cove, Gatlinburg, Coker Creek, and Ducktown 1054 AM EDT Fri Oct 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WINDS...Southeast 20 to 30 mph with gusts up to 50 mph across the mountains and adjacent foothills. * TIMING...Strongest winds will begin to decrease by late morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-043-045-047-262000- /O.CON.KMRX.WI.Y.0016.000000T0000Z-181026T2000Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter- Including the cities of Mountain City, Cedar Creek, Erwin, and Roan Mountain 1054 AM EDT Fri Oct 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...Southeast 20 to 30 mph with gusts up to 50 mph. * TIMING...Strongest winds are expected during the morning Today. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ041-262000- /O.CON.KMRX.WI.Y.0017.000000T0000Z-181026T2000Z/ Cocke Smoky Mountains- Including the city of Cosby 1054 AM EDT Fri Oct 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...Southeast 25 to 35 mph with gusts up to 50 mph. * TIMING...Strongest winds are expected late this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ TD
841 WWUS74 KMRX 261932 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 332 PM EDT Fri Oct 26 2018 ...Higher winds have decreased across the northeast Tennessee mountains and foothills this afternoon... The south to southeast winds associated with a low pressure system moving north from middle Tennessee into Kentucky have decreased as it has weakened and pressure gadient with high pressure to the east has relaxed as well which has prompted the wind advisory cancellation. TNZ018-043-045-047-262045- /O.CAN.KMRX.WI.Y.0016.000000T0000Z-181026T2000Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter- Including the cities of Mountain City, Cedar Creek, Erwin, and Roan Mountain 332 PM EDT Fri Oct 26 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Morristown has cancelled the Wind Advisory. Winds have decreased below the advisory criteria. $$ TNZ041-262045- /O.CAN.KMRX.WI.Y.0017.000000T0000Z-181026T2000Z/ Cocke Smoky Mountains- Including the city of Cosby 332 PM EDT Fri Oct 26 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Morristown has cancelled the Wind Advisory. Winds have decreased below the advisory criteria. $$ TD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Oct 26, 1:38 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Oct 26, 1:38 AM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Morristown TN
138 AM EDT Fri Oct 26 2018
.AVIATION...
Rain continues to pull northeast as the boundary layer saturates
with flight conditions at CHA already IFR due to ceilings. Flight
conditions at TYS and TRI will be marginally MVFR due to visibility
restrictions due to rain, but ceilings will be higher most of the
day due to downsloping winds. Periods of MVFR ceilings are expected.
Wind shear is likely across the area due to the strong low-level jet
of 50-55kts, but expected to be about the 2kft area so not planning
on including LLWS.
Bulk of the rain will move through this morning as isentropic lift
weakens this afternoon. However, still expect areas of drizzle.
As inverted trough moves through late this afternoon/evening winds
will become westerly at CHA and TYS.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from 1 AM to noon EDT Friday for Cherokee-Clay.
TN...Wind Advisory from 5 AM to 4 PM EDT Friday for Johnson-Southeast
Carter-Southeast Greene-Unicoi.
Wind Advisory from 1 AM to noon EDT Friday for Blount Smoky
Mountains-Cocke Smoky Mountains-East Polk-Sevier Smoky
Mountains-Southeast Monroe.
VA...None.
&&
JBHazardous weather outlook, Oct 26, 3:31 AM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 331 AM EDT Fri Oct 26 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270745- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 331 AM EDT Fri Oct 26 2018 /231 AM CDT Fri Oct 26 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight ...Windy Conditions across the Eastern Mountains and Foothills Today... Increasing southerly winds can be expected across the far eastern Tennessee Mountains and Foothills, and southwest North Carolina for today. Southerly winds will increase to 20 to 35 mph with gusts up to 50 mph. Winds will diminish this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday ...Wet and Windy next Thursday... Another storm system will move across the Tennessee Valley and southern Appalachians Wednesday night producing widespread showers and windy conditions across the higher elevations. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Tennessee, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.